Sickness

  • 5 replies
  • 44 subscribers
  • 275 views

I was diagnosed with oesophageal cancer T4 N2 M1. It has spread to nodes but not liver or lungs.

After the first cycle of treatment I was a little sick for a few days but got over it. After the second cycle, I was very sick and had to go to the acute unit to be stabilised. Now I've been called in to see the consultant. I presume this is to discuss sickness before the thurd cycle.

I'm in Oxaliplatim and Capecitabine.

What anti sickness medications have you found helpful if you're on the same regime? They saud something about an injection jest before chemo.

  • Hi Hannah Eliza

    I was diagnosed T4 N2 M1 back in November. It had spread to my lungs but nowhere else. I had 4 cycles of Cisplatin and Capecitabine and a CT scan halfway through cycle 3 showed the tumour had drastically shrunk and the lung nodes had totally vanished.

    Can't help you with the nausea as I did not have it, just fatigue so they stopped after cycle 4 as such good progress.

    Just wanted to encourage you that it does work. I think they gave me an extra anti-nausea infusion before cycle 3.

  • Do you know what your anti-nausea infusion was called? 

  • Sorry no, I have just looked on my treatment record and it doesn't state it. I never complained about nausea so maybe it is just something they do. Chemo nurse told me they were adding it.

  • Hi

    Sorry I am a bit late in seeing this post, 

    Dal believes he has ondansetron via infusion and has been given both domperidon & ondansetron tablets for anti sickness which seem to have worked well for him. 

    Lowe'

    Call the helpline for free on 08088080000, 8am to 8pm everyday.
    Tomorrow is not promised but it always has potential. Aim for your potential!
  • Hi

    My husband is given anti-nausea meds before treatment and they continue over the first three days: Ondansetron (2 doses day 1); dexamethasone (one dose for three days ); Metachlorpramide (3 doses over three days and as needed from then on); and loperamide to control diarrhea. He had awful diarrhea caused by the cancer before treatment and it flushed the potassium out of his system resulting in 7 nights in hospital to stabilise him, so don't forget to up the fluids when on chemo and titrate the loperamide up if there's any risk of diarrhea. Hope this helps.